Flash Flood, Garden
- When
- June 2, 6:00 PM MST to 6:30 PM MST
- Where
- Garden County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.583, -102.317
Flash flood waters washed out three county roads north and south of Oshkosh.
5 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 2, 11:50 AM MST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 PM CDT THU JUN 2 2005 .DISCUSSION... FLOOD WATCH HAS BEEN ISSUED FOR 6 SW AND CNTL NEB COUNTIES...S AND E FROM GRANT TO BROKEN BOW. AREAL OUTLINE CONCURS WITH NATIONAL HPC GUIDANCE AND VERY LOW FLASH FLOOD GUIDANCE. ALTHOUGH THE ETA12 SUGGESTS HEAVY RAIN CENTER WILL BE RELATIVELY COMPACT AND CENTERED MOSTLY S OF FCST AREA...GIVEN MOISTURE AND DYNAMIC FORCING SUGGEST OTHER WIDESPREAD CONVECTION WILL DEVELOP AND TRACK NORTHEAST THROUGH THE WATCH AREA. THE 18Z LAPS DATA INDICATES A BROAD AREA OF INSTABILITY COVERING THE SRN 2/3S OF FCST AREA. FORCING IS ENTERING THE COLO FRONT RANGE ATTM. HIGHEST TORNADIC SVR WX THREAT IS CONFINED TO SRN TIER COUNTIES BUT PBL LAYER COULD EASILY DESTABILIZE ACROSS ANY AREA THE CLEARS OUT. WAA IS POISED TO CLEAR THE FRONT RANGE AND TAKE AIM AT SWRN NEB NORTHEAST IN NCNTL NEB. BRN SHEAR PER PLATTEVILLE COLO PROFILER IS 45KT. OTHERWISE LARGE TO VERY LARGE HAIL AND LOTS OF IT. FRIDAY...ANOTHER UA DISTURBANCE MOVES IN LATE FRI AFTN. PRIMARY THREAT IS LARGE HAIL. MCS DEVELOPS AND MOVES E-NE ACROSS HEART OF FCST AREA...SANDHILLS. SATURDAY/SUNDAY...MCS DEPARTS IN THE MORNING WITH CLEARING SKIES FOR THE AFTN. FCST THEN GOES DRY UNTIL LATE SUNDAY AFTN/OVERNIGHT. THIS EVENT IS A BIT OF A STRETCH AS THE UA FORCING IS QUITE WEAK...JUST A WEAK 55KT 250MB JET...MOISTURE AND A RIPPLE IN THE HEIGHTS. MONDAY/TUESDAY...DRY WITH A BRIEF HEAT WAVE. NAM/GFS/ECMWF IN GOOD AGREEMENT AS H500-1000 THICKNESS RISE TO 573-580. THIS IS IN RESPONSE TO A LARGE AND DEEP NW U.S. CUTOFF LOW. WEDS/THUR...CHC T AND COOLER AS THE U.A. LOW MOVES VERY SLOWLY E THRU WY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THIS AFTN/TONIGHT FOR PARTS OF SW AND CNTL NEB. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 420 PM CDT THU JUN 2 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 420 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE MAIN THREAT WILL BE FOR LARGE HAIL MAINLY SOUTH OF A LINE FROM CHAPPELL...TO STAPLETON...TO COMSTOCK. IN ADDITION TO LARGE HAIL...THE THREAT FOR FLASH FLOODING EXISTS. VERY HEAVY RAIN FELL SOUTH OF A LINE FROM CHAPPELL TO ANSLEY EARLIER THIS MORNING. WITH THUNDERSTORMS EXPECTED OVER THE SAME AREAS TONIGHT...FLASH FLOODING IS A CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR FRIDAY AFTERNOON AND EVENING EAST OF A LINE FROM CODY...TO ANTIOCH. LARGE HAIL IS THE MAIN SEVERE THREAT. ON SATURDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN IS EAST OF A LINE FROM GRANT TO EWING. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS CONTAINING LARGE HAIL AND HEAVY RAIN MOVE ACROSS THE AREA THIS EVENING. DDB
The North Platte radar (KLNX), 150 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
5 flash flood. Local standard time, as filed.
Flash flood waters washed out three county roads north and south of Oshkosh.
Law enforcement reported water over Highway 25 three miles south of Wallace.
The Department of Roads reported flash floods washed out culverts on Boxelder and Moran roads.
The Department of Roads closed Highway 23 between Moorefield and Farnum because of water flowing over it.
Up to 3 inches of rain fell on already saturated ground causing a road to be washed out between Arnold and Callaway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454689, 5454690, 5454691, 5454692, 5454693.